Alert archive / Colorado / Red Flag Warnings in 2021

Red Flag Warning 26, NWS Grand Junction, CO

June 6, 20214 counties in Colorado; Grand County, San Juan County, Utah

NWS Grand Junction, CO issued this red flag warning at Jun 6, 2021, 2:45 AM MDT for 4 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Jun 6, 2021, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2021, 2:45 AM MDT (08:45 UTC)
In effect from
Jun 6, 2021, 1:00 PM MDT
Expired
Jun 6, 2021, 8:00 PM MDT
In force
7 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 146 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
3209 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WWUS85 KGJT 060845
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
245 AM MDT Sun Jun 6 2021

COZ207-UTZ491-062145-
/O.NEW.KGJT.FW.W.0026.210606T1900Z-210607T0200Z/
/O.NEW.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Southwest Colorado Lower Forecast Area-Southeast Utah-
245 AM MDT Sun Jun 6 2021

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONE 207 IN COLORADO AND 491 IN UTAH...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 207 IN COLORADO AND 491 IN UTAH...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area. In Utah, Fire Weather Zone 491 
  Southeast Utah.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Conditions may likely become favorable for easy 
  ignition and rapid spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ200-202-UTZ486-487-490-062145-
/O.NEW.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
/O.CON.KGJT.FW.A.0022.210607T1800Z-210608T0200Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-Colorado River Basin-
245 AM MDT Sun Jun 6 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND
DRY FUELS FOR FIRE WEATHER ZONES 200, 202, 486, 487, AND 490...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 200, 202, 486, 487, AND 490...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin, Fire Weather Zone 487 Book Cliffs and Fire Weather Zone 
  490 Colorado River Basin.

* WINDS...South 15 to 20 mph with gusts 25 to 35 mph.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions may likely become favorable for easy 
  ignition and rapid spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ203-290-292-062145-
/O.NEW.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Lower Colorado River-Paradox Valley Forecast Area-
North Fork Forecast Area-
245 AM MDT Sun Jun 6 2021

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 203, 290, AND 292...

* AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower 
  Colorado River, Fire Weather Zone 290 Paradox Valley Forecast 
  Area and Fire Weather Zone 292 North Fork Forecast Area.

* WINDS...Southwest 15 to 20 mph with gusts 25 to 35 mph.

* RELATIVE HUMIDITY...7 to 12 percent.

* IMPACTS...Conditions may likely become favorable for easy 
  ignition and rapid spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
229 
WWUS85 KGJT 062033
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
233 PM MDT Sun Jun 6 2021

UTZ491-071200-
/O.NEW.KGJT.FW.W.0027.210607T1800Z-210608T0200Z/
/O.CON.KGJT.FW.W.0026.000000T0000Z-210607T0200Z/
/O.CON.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Southeast Utah-
233 PM MDT Sun Jun 6 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE 
WEATHER ZONE 491...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 491...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONE 491...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for gusty winds, low relative humidity and dry
fuels, which is in effect from noon to 8 PM MDT Monday.

* AFFECTED AREA...In Utah, Fire Weather Zone 491 Southeast Utah.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Conditions will likely become favorable for easy 
  ignition and rapid spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ200-202-UTZ486-487-490-071200-
/O.UPG.KGJT.FW.A.0022.210607T1800Z-210608T0200Z/
/O.NEW.KGJT.FW.W.0027.210607T1800Z-210608T0200Z/
/O.CON.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-Colorado River Basin-
233 PM MDT Sun Jun 6 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 200, 202, 486, 487, AND 490...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, 486, 487, AND
490...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for gusty winds, low relative humidity and dry
fuels, which is in effect from noon to 8 PM MDT Monday. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin, Fire Weather Zone 487 Book Cliffs and Fire Weather Zone 
  490 Colorado River Basin.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions may likely become favorable for easy 
  ignition and rapid spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ290-071200-
/O.NEW.KGJT.FW.W.0027.210607T1800Z-210608T0200Z/
/O.CON.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Paradox Valley Forecast Area-
233 PM MDT Sun Jun 6 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 290...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONE 290...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for gusty winds, low relative humidity and dry
fuels, which is in effect from noon to 8 PM MDT Monday.

* AFFECTED AREA...In Colorado, Fire Weather Zone 290 Paradox 
  Valley Forecast Area.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions may likely become favorable for easy 
  ignition and rapid spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ207-071200-
/O.CON.KGJT.FW.W.0026.000000T0000Z-210607T0200Z/
/O.CON.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Southwest Colorado Lower Forecast Area-
233 PM MDT Sun Jun 6 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONE 207...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONE 207...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions may likely become favorable for easy 
  ignition and rapid spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ203-292-071200-
/O.CON.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Lower Colorado River-North Fork Forecast Area-
233 PM MDT Sun Jun 6 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 203 AND 292...

* AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower 
  Colorado River and Fire Weather Zone 292 North Fork Forecast 
  Area.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions may likely become favorable for easy 
  ignition and rapid spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
788 
WWUS85 KGJT 070204
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
804 PM MDT Sun Jun 6 2021

UTZ491-071200-
/O.EXP.KGJT.FW.W.0026.000000T0000Z-210607T0200Z/
/O.CON.KGJT.FW.W.0027.210607T1800Z-210608T0200Z/
/O.CON.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Southeast Utah-
804 PM MDT Sun Jun 6 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONE 491...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONE 491...

...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR GUSTY WINDS, LOW
RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 491...

* AFFECTED AREA...In Utah, Fire Weather Zone 491 Southeast Utah.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Conditions will become favorable for easy ignition and
  rapid spread of fires Monday afternoon and evening, and possibly
  again Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ207-071200-
/O.EXP.KGJT.FW.W.0026.000000T0000Z-210607T0200Z/
/O.CON.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Southwest Colorado Lower Forecast Area-
804 PM MDT Sun Jun 6 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONE 207...

...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR GUSTY WINDS, LOW
RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area.

* WINDS...South 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions may become favorable for easy ignition and
  rapid spread of fires Tuesday afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ200-202-290-UTZ486-487-490-071200-
/O.CON.KGJT.FW.W.0027.210607T1800Z-210608T0200Z/
/O.CON.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Little Snake Forecast Area-White River Forecast Area-
Paradox Valley Forecast Area-Eastern Uinta Basin-Book Cliffs-
Colorado River Basin-
804 PM MDT Sun Jun 6 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 200, 202, 290, 486, 487, AND 490...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, 290, 486, 487, AND
490...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area, Fire Weather Zone 202 White River 
  Forecast Area and Fire Weather Zone 290 Paradox Valley 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin, Fire Weather Zone 487 Book Cliffs and Fire Weather Zone 
  490 Colorado River Basin.

* WINDS...South 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Conditions will become favorable for easy ignition and
  rapid spread of fires Monday afternoon and evening, and 
  possibly again Tuesday.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ203-292-071200-
/O.CON.KGJT.FW.A.0023.210608T1800Z-210609T0200Z/
Lower Colorado River-North Fork Forecast Area-
804 PM MDT Sun Jun 6 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 203 AND 292...

* AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower 
  Colorado River and Fire Weather Zone 292 North Fork Forecast 
  Area.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions may become favorable for easy ignition and
  rapid spread of fires Tuesday afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 5, 11:22 PM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 5, 11:22 PM MDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1122 PM MDT Sat Jun 5 2021

.SHORT TERM...(Tonight through Sunday night)
Issued at 248 PM MDT Sat Jun 5 2021

Satellite and radar imagery show scattered showers and
thunderstorms across a good portion of the CWA this afternoon.
Some stronger showers (particularly near the San Juans) have
already caused gusty surface outflows. Brief heavy rainfall and
small hail is also possible with any of the stronger convection.

The ridge of high pressure that invited the above-normal
temperatures to the region continues to be forced eastward by a
long wave trough deepening over the Pacific Northwest. This same
trough will continue to make things interesting (fire-wise) in the
long term periods. For the short term, expect today's convection
to continue through surface heating this evening. Flow will begin
to turn southwest on Sunday. Thus, thanks to the drier air (PWs
are roughly cut in half) over the lower elevations, convection is
expected to remain over the higher terrain near the Continental
Divide for the most part.

Temperatures remain 10-15 degrees above normal through the next
couple of days.

.LONG TERM...(Monday through Saturday)
Issued at 248 PM MDT Sat Jun 5 2021

Deterministic and cluster models remain in fairly good agreement
through the long term period with some minor differences showing up
in the Day 6 and 7 time periods. These differences don't really
change the resulting forecast so no need to get into the details.
Unfortunately, hot and dry will be the common theme for next week
and with winds picking up, critical fire weather concerns will
increase. Synoptically speaking, a trough sets up over the BC coast
while a shallow closed low remains off the Southern Cali shore. The
trough off the BC coast will cause the pressure gradient to tighten
and cause an uptick in surface wind speeds. As this occurs, broad,
southwesterly flow sets up over the region with little, if any,
precip expected. Low humidities and some gusty surface winds will
likely bring a return to critical fire weather conditions Monday.

Heading into Tuesday, the southern Cali low eventually gets picked
up by the jet and as it moves to the northeast, opens up and becomes
a weak, dry, and shallow shortwave. It's progged to move through
Tuesday and while we'll see an increase in cloud cover, winds also
look to increase and bring another day of critical fire wx concerns.

Wednesday through Friday will see the deeper trough come ashore
along the West Coast and lift northeastward into Idaho and Wyoming.
This trajectory will keep our CWA dry and gusty as the tightened
pressure gradient remains overhead.

As we head into the weekend, dry conditions persist as southwesterly
flow continues and although winds will slacken some, fire weather
concerns will still remain. Temperatures, through the period, will
remain on the warm side of things. All in all, we can expect a hot,
dry work week with some stronger afternoon gusts at times. The
screaming message, if you've not guessed, will be fire weather
concerns for just about the entire week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1122 PM MDT Sat Jun 5 2021

Weak convection will be drifting over the CWA though the early
morning hours with an occasional gust of 25 to 35 mph being
produced. Storms reform over the Colorado mountains later on
Sunday with gusty winds still an threat to the eastern TAF sites.
VFR should dominate the forecast the next 24 hours.

&&

.FIRE WEATHER...
Issued at 248 PM MDT Sat Jun 5 2021

Moisture will continue to fuel showers and storms (some of them
with gusty winds and brief heavy rainfall) this afternoon and
evening. However, lightning starts do remain a possibility in
southeastern Utah and southwestern Colorado. Shower activity will
generally remain near the Continental Divide on Sunday as things
move east. The hot weather is joined by critically dry and gusty
winds starting Monday. By mid-week, multiple days of widespread
and long duration critical conditions are becoming increasingly
likely.

It's looking like a long week ahead with plenty of opportunities
for Red Flag Warnings (and large fire growth in some areas).
Please ensure your zone's fuels status is up to date.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Fire Weather Watch from Monday afternoon through Monday evening
     for COZ200-202.

UT...Fire Weather Watch from Monday afternoon through Monday evening
     for UTZ486-487-490.

&&

SHORT TERM...SS
LONG TERM...TGR
AVIATION...TGJT
FIRE WEATHER...SS
Hazardous weather outlook, Jun 5, 4:41 AM MDT, 22 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
441 AM MDT Sat Jun 5 2021

COZ001>014-017>023-UTZ022>025-027>029-061045-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
441 AM MDT Sat Jun 5 2021

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will initially develop over
the higher terrain by mid-day. A few storms will move off the
terrain to the nearby valleys during the afternoon and evening
hours. Outflow winds of 35 to 45 mph will be possible from some of
the storms with lightning the other threat. Localized fire weather
conditions will develop late this afternoon in the lower desert
elevations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Storm formation will be focused more on the Colorado High Country
on Sunday. Some localized wetting rain is possible at the highest
elevations. Localized critical fire weather conditions look to
return to the valleys of southeast Utah and southwest Colorado
with more widespread conditions possible next week as drier
conditions return and southwest winds increase.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:45 AM MDTFire Weather WatchGJTDelta, Dolores, Garfield, La Plata, Mesa, Moffat and 5 more25 hr
Jun 6, 2:33 PM MDTRed Flag WarningGJTGarfield, Mesa, Moffat, Montrose, Rio Blanco, San Miguel29 hr

Nearby

Red Flag Warnings in Colorado, 2021Red Flag Warnings in Utah, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.